Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2008, 8:18 PM EDT for Albany County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 10, 2008, 9:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Albany County, NY
The radar
The Albany radar (KENX), 10 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:50 PM EDT | TSTM WND GST 60 | Colonie, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 110018
SVRALY
NYC001-110115-
/O.NEW.KALY.SV.W.0049.080611T0018Z-080611T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 915 PM EDT
* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALTAMONT TO BERNE TO PRESTON
HOLLOW...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ROTTERDAM TO 12 MILES SOUTHWEST OF ROTTERDAM TO 17 MILES SOUTHEAST
OF COBLESKILL TO 15 MILES NORTH OF HUNTER...AND MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTERLO AND VOORHEESVILLE BY 825 PM EDT...
COLONIE AND GUILDERLAND BY 830 PM EDT...
LOUDONVILLE...FEURA BUSH...DELMAR AND ALBANY BY 835 PM EDT...
WATERVLIET AND GREEN ISLAND BY 840 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4265 7417 4271 7416 4273 7417 4277 7388
4277 7381 4280 7374 4277 7368 4261 7376
4250 7378 4246 7379 4240 7422 4253 7424
TIME...MOT...LOC 0018Z 270DEG 39KT 4271 7404 4264 7404
4249 7419 4242 7424
$$
KL/VK2 follow-up statements
000
WWUS51 KALY 110057
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT TUE JUN 10 2008
NYC001-110115-
/O.CON.KALY.SV.W.0049.000000T0000Z-080611T0115Z/
ALBANY NY-
857 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN ALBANY COUNTY...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOGHT CORNERS TO NEWTONVILLE
TO MEYERS CORNERS TO RAVENA...OR ALONG A LINE EXTENDING FROM COHOES
TO WATERVLIET TO DELMAR TO 10 MILES SOUTH OF DELMAR...MOVING EAST AT
37 MPH.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4267 7372 4261 7376 4256 7376 4246 7379
4245 7384 4244 7395 4256 7391 4271 7385
4277 7384 4277 7381 4280 7373 4276 7368
TIME...MOT...LOC 0057Z 264DEG 32KT 4278 7371 4272 7371
4257 7378 4248 7380
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
KL/VK000
WWUS51 KALY 110112
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
912 PM EDT TUE JUN 10 2008
NYC001-110122-
/O.EXP.KALY.SV.W.0049.000000T0000Z-080611T0115Z/
ALBANY NY-
912 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALBANY COUNTY WILL
EXPIRE AT 915 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4267 7372 4261 7376 4256 7376 4246 7379
4245 7384 4244 7395 4256 7391 4271 7385
4277 7384 4277 7381 4280 7373 4276 7368
TIME...MOT...LOC 0112Z 264DEG 32KT 4279 7353 4273 7353
4258 7360 4249 7362
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
JPV/KGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:40 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 10, 7:40 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT TUE JUN 10 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION THIS
EVENING...ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS.
FAIR...COOLER AND LESS HUMID CONDITIONS WILL FILTER INTO THE REGION
IN THE WAKE OF THIS FRONT FOR LATER TONIGHT...INTO THURSDAY...AS
HIGH PRESSURE BUILDS IN FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STRONG MID LEVEL SUBSIDENCE IN THE WAKE OF THE EARLIER SHORTWAVE
PASSAGE HAS RESULTED LITTLE IN THE WAY OF CLOUDS/CONVECTION ACROSS
THE REGION AS OF 1920Z...AFTER SOME EARLIER CONVECTION GRAZED
PORTIONS OF THE ADIRONDACKS. HAZY AND HOT CONDITIONS CONTINUE...WITH
MOST TEMPS CURRENTLY IN THE MID/UPPER 90S WITHIN THE VALLEYS...AND
UPPER 80S/LOWER 90S ACROSS THE HIGHER TERRAIN...WITH COOLER TEMPS
ACROSS THE ADIRONDACKS WHERE RAINFALL OCCURRED EARLIER.
GIVEN THAT MUCH OF THE REGION HAS NOT EXPERIENCED ANY CONVECTION
THUS FAR...ABUNDANT ENERGY/INSTABILITY IS AVAILABLE. THE LIFTING
MECHANISM TO TAP THIS INSTABILITY WILL BE THE APPROACHING COLD FRONT
FROM THE W...WHICH CURRENTLY EXTENDS FROM THE WESTERN END OF LAKE
ONTARIO TO NE OHIO. IN ADDITION...THE RIGHT ENTRANCE REGION TO AN
UPPER LEVEL JET MAX WILL ALSO BE APPROACHING FROM THE W. THUS...THE
LIFTING MECHANISM WILL REACH OUR REGION BETWEEN 6 PM ACROSS WESTERN
AREAS...7 TO 9 PM ACROSS THE CAPITAL REGION AND LAKE GEORGE/SARATOGA
REGION...AND 9-11 PM ACROSS SE REGIONS. THUS...BEST THREAT FOR
SEVERE WEATHER WILL ACTUALLY BE THIS EVENING...CLOSER TO
SUNSET...AND WE EXPECT AT LEAST A SEVERE TSTM WATCH TO BE EXTENDED
IN TIME UNTIL LATER THIS EVENING.
SHOWERS/TSTMS SHOULD END FROM WNW TO ESE AROUND MIDNIGHT ACROSS SE
AREAS...WITH CLEARING SKIES...AND LESS HUMID CONDITIONS FILTERING
INTO THE REGION AFTER MIDNIGHT.
FOR MINS...GENERALLY INDICATED A MAV/MET MOS BLEND...WITH MINS
MAINLY 60-65 WITHIN THE VALLEYS...AND 50S ACROSS THE NORTH COUNTRY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WED-THU...SLIGHTLY COOLER...AND MOST IMPORTANTLY...LESS HUMID
CONDITIONS WILL ARRIVE. MAX TEMPS WILL STILL BE ABOVE SEASONAL
LEVELS...WITH LOWER/MID 80S EXPECTED WED IN THE VALLEYS...AND 70S
ACROSS THE HIGHER TERRAIN. THERE WILL BE A WEAK UPPER LEVEL TROUGH
SWINGING BY NORTHERN AREAS LATE WED AFTERNOON...BUT DUE TO LIMITED
MOISTURE...WE DID NOT INCLUDE POPS AT THIS TIME. OVERNIGHT MINS WILL
BE MUCH MORE COMFORTABLE...GENERALLY IN THE 50S...WITH SOME 40S
ACROSS THE NORTH COUNTRY.
THU NT...INCREASING MID LEVEL WARM ADVECTION WILL ALLOW FOR SOME
CLOUDS TO INCREASE ACROSS NORTHERN AREAS. AT THIS TIME...WILL KEEP
OUT MENTION OF SHOWERS...ALTHOUGH SOME COULD BRUSH THE ADIRONDACKS
LATE THU NT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT LAKES WILL SUPPORT
MORE CLOUDS...AND THE POSSIBILITY OF SHOWERS FOR FRI NT INTO AT
LEAST SUN MORNING. TEMPS WILL BE QUITE WARM ON FRI...WITH MAXES OF
85-90 WITHIN THE VALLEYS...AND UPPER 70S/LOWER 80S ACROSS THE HIGHER
TERRAIN. MAX TEMPS WILL BE A BIT COOLER SAT/SUN...MAINLY IN THE
80-85 RANGE IN VALLEYS...75-80 ACROSS THE HIGHER ELEVATIONS. ANOTHER
FRONT APPROACHING FROM THE W COULD TRIGGER ADDITIONAL SHOWERS/TSTMS
FOR LATE MON INTO TUE.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION FIRING OVER THE WESTERN ADIRONDACKS...WESTERN MOHAWK
VALLEY AND WESTERN CATSKILLS IS ORGANIZING INTO A SQUALL LINE WITH
BOWING SEGMENTS...MOVING IN A NORTHEASTERLY DIRECTION. THE LINE WILL
BE NEARING KGFL FIRST BY ABOUT 0030Z...ALTHOUGH IT WILL TAKE LONGER
TO IMPACT FURTHER SOUTH AT KALB...PROBABLY UNTIL NOT AFTER AT LEAST
01Z. BEHIND THE INITIAL LINE OF STORMS...A PERIOD OF MVFR STRATIFORM
RAIN IS LIKELY AS WELL...ESP AT KGFL. FURTHER SOUTH...KPOU WILL
LIKELY BE APPROACHED BY MULTICELLULAR CLUSTERS OF STORMS...AS
OPPOSED TO A LINE. DURING ANY T-STORM...WINDS COULD GUST UP TO 35
KTS...PERHAPS EVEN HIGHER IF A BOWING SEGMENT PASSES OVER THE
TERMINAL. HAIL HAS BEEN OCCURRING IN MANY OF THE STORMS AS
WELL...WITH SIZES UP TO GOLFBALL WITHIN THE STRONGEST OF STORMS.
FINALLY...HEAVY RAINFALL REDUCING VSBY TO IFR CONDITIONS AND
FREQUENT LIGHTNING WILL BE THREATS AS WELL. THE ACTIVITY SHOULD END
AROUND 04Z TO 05Z...ENDING FIRST IN THE NORTH WITH THE PASSING OF
THE COLD FRONT. SOME FOG IS POSSIBLE LATER TONIGHT...ALTHOUGH THE
EXACT THREAT OF THIS WILL NOT BE TOTALLY KNOWN UNTIL IT IS SEEN HOW
MUCH RAINFALL OCCURS AT EACH TERMINAL...WHICH WILL CONTRIBUTE TO
KEEPING THE MOISTURE IN THE LOWEST PORTION OF THE BOUNDARY LEVEL.
GOING AGAINST THE IDEA OF WIDESPREAD FOG TONIGHT IS THE FACT THAT
THE WIND SHOULD KEEP UP ENOUGH DURING THE NIGHT AND DROPPING
DEWPOINTS IN THE WAKE OF THE FRONTAL BOUNDARY. THESE FACTORS SHOULD
BE ENOUGH TO PREVENT IFR FOG FROM OCCURRING AT KALB...BUT IT COULD
COME CLOSE FOR THE SHELTERED VALLEY SITES OF KPOU AND KGFL. AFTER
SUNRISE WEDNESDAY...ANY FOG WILL QUICKLY DISSIPATE...ALLOWING FOR A
MUCH QUIETER DAY OF VFR CONDITIONS...ALTHOUGH WINDS MAY BE A BIT
GUSTY DURING DAYTIME MIXING FOR THE AFTN HOURS...WITH GUSTS PERHAPS
AS HIGH AS 20 KTS.
OUTLOOK...
WED NIGHT-FRI...VFR. NO SIG WX.
SAT...VFR. MVFR/IFR IN SCATTERED SHOWERS/TSTORMS.
SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. FAIR...COOLER AND LESS HUMID
CONDITIONS WILL FILTER INTO THE REGION IN THE WAKE OF THE FRONT
LATER TONIGHT...INTO THURSDAY.
THE RELATIVE HUMIDITY WILL RECOVER INTO THE 90-100 PERCENT RANGE
TONIGHT...THEN FALL INTO THE 30-45 PERCENT RANGE WED
AFTERNOON...WITH THE HIGHEST VALUES ACROSS THE ADIRONDACKS. THE RH
SHOULD RECOVER INTO THE 90-100 PERCENT RANGE WED NIGHT.
SOUTHWEST WINDS WILL SHIFT INTO THE W OVERNIGHT AT 10-15 MPH. WINDS
WILL BECOME W TO NW FOR WED...AT 10-20 MPH.
HAINES INDICES WILL RANGE BETWEEN 4 AND 5 FOR WED AFTERNOON...AND
AGAIN THU AFTERNOON.
&&
.HYDROLOGY...
THE COLD FRONT MOVING THROUGH REGION THIS EVENING WILL BE MAIN FOCUS
FOR RAINFALL FOR THE NEXT SEVERAL DAYS. AHEAD OF THIS COLD
FRONT...DURING THE PAST 12 HOURS...SOME RAIN FELL ACROSS THE
SOUTHERN ADIRONDACKS. MULTISENSOR PRECIPITATION ESTIMATES SHOW THAT
AN INCH OR LESS OF RAIN FELL IN THIS AREA WITH MOST LOCATIONS
RECEIVING LESS THAN THREE TENTHS OF AN INCH.
ANOTHER PERIOD OF RAIN IS EXPECTED THIS EVENING AS THE COLD FRONT
CROSSES THE AREA. MODELS INDICATE THAT ANOTHER HALF INCH TO INCH OF
RAIN IS MOST LIKELY ACROSS THE AREA. LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE WHERE THUNDERSTORMS OCCUR. SIGNIFICANT STREAM RESPONSE IS
ONLY EXPECTED WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. SOME
LOCALIZED POOR DRAINAGE...URBAN AND SMALL STREAM FLOODING IS ALSO
POSSIBLE TONIGHT WHERE HEAVIER DOWNPOURS OCCUR.
THE NEXT CHANCE FOR SIGNIFICANT RAINFALL LOOKS TO BE SATURDAY WITH
THE PASSAGE OF ANOTHER COLD FRONT.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NYZ049-050-052-
053-059-060-064>066.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL
NEAR TERM...KL/BGM
SHORT TERM...KL
LONG TERM...KL
AVIATION...FRUGIS
FIRE WEATHER...KL
HYDROLOGY...SNDHazardous weather outlook, Jun 10, 6:06 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 606 PM EDT TUE JUN 10 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 606 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH THE EVENING HOURS. THE MAIN THREAT WITH THE STORMS WILL BE HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER...AND WIND GUSTS 57 MPH OR GREATER. THE STORMS WILL MOVE IN SOUTHWEST TO NORTHEAST DIRECTION...GENERALLY AT SPEEDS OF 25 TO 40 MPH. THE THREAT FOR THUNDERSTORMS WILL END FROM WEST TO EAST AFTER MIDNIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT TREE AND STRUCTURAL DAMAGE...MEASURED WIND GUSTS IN EXCESS OF 50 MPH...AND ANY HAIL...VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Jun 10, 7:46 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 746 PM EDT TUE JUN 10 2008 MAZ001-025-110015- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA- 746 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM WILL BE MOVING ACROSS BERKSHIRE COUNTY... AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 9 MILES SOUTHWEST OF PITTSFIELD...AND MOVING NORTHEAST AT 43 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF NICKELS ACROSS COLUMBIA COUNTY NEW YORK...AND CAN RETURN TO SEVERE STRENGTH AT ANY TIME. IF THIS STORM APPROACHES...TAKE SHELTER IMMEDIATELY. THE THUNDERSTORM WILL BE NEAR... EAST WINDSOR AND 8 MILES SOUTHEAST OF SAVOY BY 810 PM EDT FRUGIS
Local storm report, Jun 10, 7:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
747 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
06/10/2008 SARATOGA NY LAW ENFORCEMENT
RT 9P CLOSED FROM RT 76 TO CITY OF SARATOGA SPRINGS.
EXTENSIVE STORM DAMAGE TREES AND WIRES DOWN
&&
BGM/ROKSpecial weather statement, Jun 10, 7:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 753 PM EDT TUE JUN 10 2008 NYZ033-110030- HAMILTON NY- 753 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SACANDAGA CAMPGROUND...OR ABOUT 17 MILES NORTH OF GLOVERSVILLE...AND MOVING NORTHEAST AT 45 MPH. IF ON OR NEAR GREAT SACANDAGA LAKE...GET OFF THE WATER AND TAKE SHELTER AS SOON AS POSSIBLE. FRUGIS
Special weather statement, Jun 10, 7:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 756 PM EDT TUE JUN 10 2008 NYZ047-110045- SCHOHARIE NY- 756 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR COBLESKILL AND MOVING NORTHEAST AT 45 MPH. KL/VK
Special weather statement, Jun 10, 7:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 757 PM EDT TUE JUN 10 2008 NYZ041-110030- NORTHERN SARATOGA NY- 757 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 17 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM CAN REACH SEVERE STATUS AT ANY MOMENT. IF ON OR NEAR SACANDAGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM FRUGIS
Local storm report, Jun 10, 8:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 SSW CAROGA LAKE 43.13N 74.49W
06/10/2008 FULTON NY PUBLIC
100 FOOT MAPLE TREE DOWN AND LEANING ON POWERLINES.
&&
BGM/ROKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:02 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 47 min |
| Jun 10, 8:12 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren | 63 min |
| Jun 10, 8:29 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 46 min |
| Jun 10, 8:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Jun 10, 8:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 46 min |
| Jun 10, 8:47 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 58 min |
| Jun 10, 8:53 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 52 min |
| Jun 10, 9:15 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| Jun 10, 9:25 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.